question-icon

What are the side effects of Remicade?

default
Posted on Wed, 25 Apr 2012
Question: Hi. I'm 18 years old. I have Crohn Disease and Hashimoto. I'm writing from Poland and i'm asking you for help because my doctor doesn't know what to do. I had two doses of Remicade. Day after second ifunsion I had numbness, very low blood pressure, tingling in my feet, palms and head and i felt very tired and weak. Now it's two months after and I still fell very weak and have zero energy. All day long I'm laying in the bed. Have you ever heard about something like that ? What should I do or what blood tests should i make. Neurologist examined me and everything was ok according to him. Please help.
doctor
Answered by Dr. Rakhi Tayal (5 hours later)
Hello.

Thanks for your query.

Remiacde is a monoclonal antibody against TNF-alpha used to treat various autoimmune disorders.This is partially derived from rat and then humanized. Due to this partial human antigen, the body sometimes treats as a foreign protein and shows reactions like fever, weakness, etc.

The constant weakness you are feeling for two months may be related to the destruction of healthy blood cells that it causes.

Before taking your next dose it is advisable that you go for a complete blood picture and if any problem is seen then even a bone marrow analysis may be required.

Hope I have answered your query. I will be available if you have any further queries.

Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 6008 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Remicade?

Hello.

Thanks for your query.

Remiacde is a monoclonal antibody against TNF-alpha used to treat various autoimmune disorders.This is partially derived from rat and then humanized. Due to this partial human antigen, the body sometimes treats as a foreign protein and shows reactions like fever, weakness, etc.

The constant weakness you are feeling for two months may be related to the destruction of healthy blood cells that it causes.

Before taking your next dose it is advisable that you go for a complete blood picture and if any problem is seen then even a bone marrow analysis may be required.

Hope I have answered your query. I will be available if you have any further queries.

Regards